Yes it does . it causes AV node block that increases conduction through the abnormal conduction pathway between the atria and the ventricles( the bundle of Kent) leading to worsening of the tachycardia .
Though verapamil can be used for management of other supra ventricular tachycardias.
The treatment of choice would be radio frequency catheter ablation of the accessory pathway.
Drugs used can be amiodarone, procainamide(1a) to control AF. Beta blockers , adenosine are contraindicated along with verapamil and digoxin
Class 1c may be used if RF ablation is not done for long term
Pathogenesis is due to
1) pre- excitation : here the atria conduct via the accessory pathway (AP) to the ventricles before impulse can pass through the av node.
It leads to short PR interval and slurred R wave (Delta wave) and broad QRS.
2) re-entry : most commonly orthodromic tachycardia is seen where impulse conducts down through av node and re enters via the AP . this is due to the long refractory period of the AP